Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 115, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 9, 2011, 7:10 PM CDT for 5 counties in Iowa. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2011, 7:10 PM CDT (00:10 UTC)
- Expired
- Jun 9, 2011, 8:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hancock County, IA, Humboldt County, IA, Kossuth County, IA, Winnebago County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 154 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.2 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1495 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
699 WUUS53 KDMX 100010 SVRDMX IAC081-091-109-189-197-100100- /O.NEW.KDMX.SV.W.0115.110610T0010Z-110610T0100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 710 PM CDT THU JUN 9 2011 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN HANCOCK COUNTY IN NORTH CENTRAL IOWA... NORTHEASTERN HUMBOLDT COUNTY IN NORTH CENTRAL IOWA... SOUTHEASTERN KOSSUTH COUNTY IN NORTH CENTRAL IOWA... SOUTHWESTERN WINNEBAGO COUNTY IN NORTH CENTRAL IOWA... NORTHWESTERN WRIGHT COUNTY IN NORTH CENTRAL IOWA... * UNTIL 800 PM CDT * AT 707 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES EAST OF ALGONA...AND MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... BRITT...TITONKA...WESLEY...CORWITH...WODEN...KANAWHA AND CRYSTAL LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE HAIL CAN CAUSE INJURY AND PROPERTY DAMAGE. SEEK SAFETY INDOORS UNTIL THE STORM PASSES. && LAT...LON 4331 9368 4279 9367 4286 9419 4329 9418 TIME...MOT...LOC 0011Z 257DEG 28KT 4310 9409 WIND...HAIL 60MPH <.75IN $$ BEERENDS
3 follow-up statements
240 WWUS53 KDMX 100034 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 734 PM CDT THU JUN 9 2011 IAC091-109-100044- /O.CAN.KDMX.SV.W.0115.000000T0000Z-110610T0100Z/ KOSSUTH IA-HUMBOLDT IA- 734 PM CDT THU JUN 9 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HUMBOLDT AND SOUTHEASTERN KOSSUTH COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 4331 9368 4279 9367 4283 9397 4326 9396 TIME...MOT...LOC 0034Z 265DEG 31KT 4307 9379 $$ IAC081-189-197-100100- /O.CON.KDMX.SV.W.0115.000000T0000Z-110610T0100Z/ HANCOCK IA-WRIGHT IA-WINNEBAGO IA- 734 PM CDT THU JUN 9 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN WINNEBAGO...NORTHWESTERN WRIGHT AND WESTERN HANCOCK COUNTIES UNTIL 800 PM CDT... AT 733 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BRITT...OR 22 MILES EAST OF ALGONA...MOVING EAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... CRYSTAL LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS. && LAT...LON 4331 9368 4279 9367 4283 9397 4326 9396 TIME...MOT...LOC 0034Z 265DEG 31KT 4307 9379 WIND...HAIL 60MPH <.75IN $$ BEERENDS
509
WWUS53 KDMX 100045
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
745 PM CDT THU JUN 9 2011
IAC189-197-100055-
/O.CAN.KDMX.SV.W.0115.000000T0000Z-110610T0100Z/
WRIGHT IA-WINNEBAGO IA-
745 PM CDT THU JUN 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WINNEBAGO AND
NORTHWESTERN WRIGHT COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4296 9367 4291 9368 4291 9392 4308 9384
4326 9396 4326 9394 4325 9394 4326 9368
TIME...MOT...LOC 0045Z 265DEG 31KT 4308 9366
$$
IAC081-100100-
/O.CON.KDMX.SV.W.0115.000000T0000Z-110610T0100Z/
HANCOCK IA-
745 PM CDT THU JUN 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
HANCOCK COUNTY UNTIL 800 PM CDT...
AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR GARNER...OR 26 MILES WEST OF
MASON CITY...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.
&&
LAT...LON 4296 9367 4291 9368 4291 9392 4308 9384
4326 9396 4326 9394 4325 9394 4326 9368
TIME...MOT...LOC 0045Z 265DEG 31KT 4308 9366
WIND...HAIL 60MPH <.75IN
$$
BEERENDS880
WWUS53 KDMX 100058
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
758 PM CDT THU JUN 9 2011
IAC081-100107-
/O.EXP.KDMX.SV.W.0115.000000T0000Z-110610T0100Z/
HANCOCK IA-
758 PM CDT THU JUN 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN HANCOCK COUNTY WILL
EXPIRE AT 800 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
EASTERN HANCOCK COUNTY UNTIL 845 PM CDT.
LAT...LON 4296 9367 4291 9368 4291 9392 4308 9384
4326 9396 4326 9394 4325 9394 4326 9368
TIME...MOT...LOC 0057Z 265DEG 31KT 4309 9352
$$
BEERENDSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:42 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jun 9, 3:42 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 342 PM CDT THU JUN 9 2011 ...UPDATED FOR THE 00Z AVIATION DISCUSSION... .DISCUSSION... BUSY FORECAST OVER THE NEXT 12 TO 24 HOURS AS SFC WAVE PASSES THROUGH THE STATE. CURRENTLY...ONGOING WAA AND THETA-E ADVECTION HAS HELPED SUSTAIN CONVECTION FOR MOST OF THE DAY ACRS CENTRAL IOWA. SOME CLEARING IN FAR SOUTHWEST IA SHOULD HELP WITH DESTABILIZATION AND WILL PROVIDE THE BEST THREAT OF ALL TYPES OF SEVERE WEATHER...HOWEVER THIS WILL BE CONFINED TO THE FAR SOUTH. FARTHER NORTH...LOW LEVELS BECOME INCREASINGLY STABLE WITH ELEVATED CONVECTION MORE LIKELY. THEREFORE...WIND THREAT WILL DIMINISH TO THE NORTH WITH HAIL THREAT REMAINING. CONVECTION SHOULD PROGRESS THROUGH THE STATE TONIGHT WITH THE BEST THREAT OF HEAVY RAIN AND SEVERE WEATHER PRIOR TO MIDNIGHT IN MOST LOCATIONS. AFTER MIDNIGHT...STILL SOME THREAT OF STORMS BUT BEST FORCING WILL BE LEAVING THE AREA. HEAVY RAINS ALSO REMAIN POSSIBLE WITH PWATS OF 1.5 TO 2.0 AND WILL DISCUSS IN HYRDO SECTION. SFC LOW WILL MEANDER INTO CENTRAL IA ON FRIDAY WITH ONLY ISOLD TO SCT CONVECTION IN THE MORNING. HOWEVER...DESTABILIZATION AHEAD OF THE LOW WILL LEAD TO DEVELOPMENT BY MID AFTERNOON...MAINLY ALONG AND EAST OF INTERSTATE 35 AS SUBSIDENCE INCREASES FARTHER WEST. THIS CONVECTION SHOULD PULL EAST OF THE STATE WITH RIDGING INTENSIFYING INTO FRIDAY NIGHT AND SATURDAY. TRANQUIL WEATHER WILL BE EXPECTED THROUGH THE FIRST HALF OF THE WEEKEND BUT WAA AND INCREASING THETA-E ADVECTION ON SUNDAY WILL BRING SOME RETURN TO THUNDERSTORM CHANCES BY SUNDAY AFTERNOON IN SOUTHWEST IA. THIS THREAT OF THUNDERSTORMS WILL PERSIST INTO THE MIDDLE OF NEXT WEEK AS A BOUNDARY REMAINS IN THE VICINITY OF IOWA. SEVERE THREAT DOESNT APPEAR TOO GREAT AT THIS POINT AS INDICATIONS THAT SHEAR SHOULD BE RELATIVELY WEAK...BUT THIS COULD CERTAINLY CHANGE. && .HYDROLOGY... VERY HEAVY RAINFALL LAST NIGHT PRODUCE 3 TO 5 INCHES OF RAIN JUST SOUTH OF DSM. 18Z FLASH FLOOD GUIDANCE VALUES FROM THE RFC NOW HAVE VALUES OF AROUND AN INCH IN CENTRAL IOWA AND HAVE GONE WITH A FLASH FLOOD WATCH AS ANOTHER ROUND OF CONVECTION THIS EVENING COULD EASILY TAKE US INTO FLASH FLOODING. RIVER FLOODING MAY ALSO BE ENHANCED BY ADDITIONAL RAINFALL THIS EVENING WITH MANY OF THE BASINS FEEDING THE DES MOINES RIVER NEAR DES MOINES EXPECTED TO REACH OR ALREADY ABOVE FLOOD STAGE. && .AVIATION...10/00Z NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE AREA OVERNIGHT THEN DIMINISHING IN AREAL COVERAGE ON FRIDAY. IFR CIGS ARE EXPECTED TO DEVELOP LATE TONIGHT OVER THE NORTHERN SITES THEN WILL GRADUALLY RAISE INTO MVFR ON FRIDAY. LOW PRESSURE MOVING INTO IOWA ON FRIDAY WILL LEAD TO VARIABLE WIND DIRECTIONS ACROSS THE STATE. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH 12Z FRIDAY MORNING FOR ADAIR-ADAMS-APPANOOSE-AUDUBON-BOONE-CARROLL-CASS-CLARKE-CRAWFORD- DALLAS-DAVIS-DECATUR-GREENE-GUTHRIE-JASPER-LUCAS-MADISON-MAHASKA- MARION-MARSHALL-MONROE-POLK-POWESHIEK-RINGGOLD-STORY-TAMA-TAYLOR- UNION-WAPELLO-WARREN-WAYNE. && SHORT TERM...COGIL AVIATION...DONAVON LONG TERM...COGIL
Hazardous weather outlook, Jun 9, 4:28 PM CDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 428 PM CDT THU JUN 9 2011 IAZ004>007-015>017-023>028-033>039-101100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- 428 PM CDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA...MAINLY ALONG AND NORTH OF HIGHWAY 20. .DAY ONE...TONIGHT THUNDERSTORMS WILL OVERSPREAD THE AREA THIS EVENING. THE MAIN THREAT WILL BE FROM LARGE HAIL AND HEAVY RAINFALL. SOME WIND GUSTS WITH THE STORMS MAY APPROACH 50 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY...HOWEVER THE THREAT OF SEVERE WEATHER IS LOW. ADDITIONAL THUNDERSTORMS ARE IN THE FORECAST FOR EARLY NEXT WEEK AS WELL. AT THIS POINT...THE THREAT FOR SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT. IAZ044>050-057>062-070>075-101100- CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION- MAHASKA- 428 PM CDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA... MAINLY BETWEEN HIGHWAY 30 AND HIGHWAY 92. .DAY ONE...TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED TONIGHT WITH THE MAIN THREAT FROM LARGE HAIL UP TO GOLF BALL SIZE. A SECONDARY THREAT OF HIGH WINDS ALSO EXISTS...ESPECIALLY SOUTH OF INTERSTATE 80. HEAVY RAINFALL IS ALSO EXPECTED WHICH MAY CAUSE FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA TONIGHT. RIVER FLOOD WARNINGS ARE ALSO IN EFFECT FOR PORTIONS OF THE DES MOINES RIVER VALLEY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED TO PERSIST INTO FRIDAY AND BECOME MORE NUMEROUS BY AFTERNOON...ESPECIALLY EAST OF INTERSTATE 35. SOME LARGE HAIL AND DAMAGING WINDS MAY OCCUR WITH THESE STORMS. ADDITIONAL THUNDERSTORMS ARE IN THE FORECAST FOR EARLY NEXT WEEK AS WELL. AT THIS POINT...THE THREAT FOR SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION APPEARS LIKELY TONIGHT. IAZ081>086-092>097-101100- ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR- WAYNE-APPANOOSE-DAVIS- 428 PM CDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TONIGHT WITH THE STRONGEST DURING THE EVENING. LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES ARE POSSIBLE DURING THE EVENING. HEAVY RAINFALL WILL ALSO BE POSSIBLE AND MAY PRODUCE FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA TONIGHT. RIVER FLOOD WARNINGS ARE ALSO IN EFFECT FOR PORTIONS OF THE DES MOINES RIVER VALLEY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED TO PERSIST INTO FRIDAY AND BECOME MORE NUMEROUS BY AFTERNOON...ESPECIALLY EAST OF INTERSTATE 35. SOME LARGE HAIL AND DAMAGING WINDS MAY OCCUR WITH THESE STORMS. ADDITIONAL THUNDERSTORMS ARE IN THE FORECAST FOR EARLY NEXT WEEK AS WELL. AT THIS POINT...THE THREAT FOR SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TONIGHT. CC
In the hours before
Local storm report, Jun 9, 2:38 PM CDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
238 PM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM HAIL NNE TEMPLETON 41.92N 94.94W
06/09/2011 E0.88 INCH CARROLL IA TRAINED SPOTTER
0153 PM HAIL 2 NNW TEMPLETON 41.95N 94.96W
06/09/2011 E0.75 INCH CARROLL IA TRAINED SPOTTER
0203 PM HAIL 3 ESE COON RAPIDS 41.85N 94.62W
06/09/2011 E0.75 INCH GUTHRIE IA TRAINED SPOTTER
&&
BEERENDSSpecial weather statement, Jun 9, 4:49 PM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 449 PM CDT THU JUN 9 2011 IAZ097-092215- DAVIS- 449 PM CDT THU JUN 9 2011 ...PENNY HAIL POSSIBLE ACROSS SOUTHERN DAVIS COUNTY... AT 447 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTH CENTRAL DAVIS COUNTY...MOVING EAST AT 30 MPH. PENNY SIZE HAIL...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... PULASKI BY 510 PM CDT... SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. BEERENDS
Local storm report, Jun 9, 4:58 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
458 PM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 9 SW BLOOMFIELD 40.66N 92.54W
06/09/2011 E1.00 INCH DAVIS IA TRAINED SPOTTER
&&
JBSpecial weather statement, Jun 9, 6:10 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 610 PM CDT THU JUN 9 2011 IAZ075-092345- MAHASKA- 610 PM CDT THU JUN 9 2011 AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTH CENTRAL MAHASKA COUNTY...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... UNIVERSITY PARK... KEOMAH VILLAGE... ROSE HILL... SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. COGIL
Special weather statement, Jun 9, 6:21 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 621 PM CDT THU JUN 9 2011 IAZ004-005-015-092345- EMMET-KOSSUTH-PALO ALTO- 621 PM CDT THU JUN 9 2011 ...NICKEL HAIL AND STRONG WINDS POSSIBLE... AT 616 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WEST CENTRAL PALO ALTO COUNTY...MOVING EAST AT 45 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... CYLINDER BY 630 PM CDT... FENTON AND RINGSTED BY 640 PM CDT... LONE ROCK BY 645 PM CDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. BEERENDS
Local storm report, Jun 9, 6:57 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
657 PM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM TSTM WND DMG 3 S AYRSHIRE 43.00N 94.83W
06/09/2011 PALO ALTO IA 911 CALL CENTER
TREES DOWN SOUTH OF AYSHIRE ON 380TH AVE...AT 430ST AND
460ST...TIME ESTIMATED FROM RADAR
&&
JBThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:41 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Hancock, Worth | 37 min |
| Jun 9, 8:07 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Greene, Webster | 41 min |
| Jun 9, 8:13 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Jasper, Polk, Story, Warren | 47 min |
| Jun 9, 8:33 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Hancock, Wright | 26 min |
| Jun 9, 8:37 PM CDT | Flash Flood Warning | DMX | Dallas, Madison, Polk, Warren | 6 hr |
| Jun 9, 8:37 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene, Webster | 38 min |
| Jun 9, 8:39 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene | 21 min |
| Jun 9, 8:47 PM CDT | Severe Thunderstorm Warning | DMX | Story | 43 min |
| Jun 9, 8:55 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Polk | 50 min |
| Jun 9, 8:58 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Story | 47 min |
| Jun 9, 9:02 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Story | 28 min |
| Jun 9, 9:11 PM CDT | Severe Thunderstorm Warning | DMX | Polk | 34 min |
| Jun 9, 9:15 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Hardin, Story | 20 min |
| Jun 9, 9:26 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Polk, Story | 22 min |
| Jun 9, 9:30 PM CDT | Flash Flood Warning | DMX | Boone, Polk, Story | 4 hr |
| Jun 9, 10:04 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marion, Polk, Warren | 41 min |
| Jun 9, 10:29 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Taylor | 31 min |
| Jun 9, 10:34 PM CDT | Severe Thunderstorm Warning | DMX | Polk, Warren | 26 min |
| Jun 9, 10:45 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Polk | 31 min |
| Jun 9, 10:49 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion | 41 min |
| Jun 9, 10:56 PM CDT | Severe Thunderstorm Warning | DMX | Madison, Warren | 34 min |
| Jun 9, 11:11 PM CDT | Flash Flood Warning | DMX | Jasper, Madison, Marion, Warren | 6 hr |
| Jun 9, 11:14 PM CDT | High Wind Warning | DMX | Marshall, Tama | 106 min |
| Jun 9, 11:14 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass | 46 min |
| Jun 9, 11:36 PM CDT | Flash Flood Warning | DMX | Adair, Audubon, Dallas, Guthrie, Madison | 4 hr |
| Jun 10, 12:07 AM CDT | River Flood Warning | DMX | Polk | 6 hr |
| Jun 10, 1:59 AM CDT | Severe Thunderstorm Warning | DMX | Adams, Ringgold, Union | 46 min |
| Jun 10, 2:21 AM CDT | Flash Flood Warning | DMX | Mahaska, Marion, Monroe | 6 hr |
| Jun 10, 5:05 AM CDT | Areal Flood Warning | DMX | Marion, Warren | 24 hr |
| Jun 10, 7:20 AM CDT | River Flood Warning | DMX | Polk | 20 hr |
| Jun 10, 7:20 AM CDT | River Flood Warning | DMX | Polk | 20 hr |
| Jun 10, 8:29 AM CDT | Areal Flood Warning | DMX | Mahaska, Marion | 24 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.